Alert archive / Nebraska / Red Flag Warnings in 2006

Red Flag Warning 6, NWS Cheyenne, WY

July 15, 2006

NWS Cheyenne, WY issued this red flag warning at Jul 15, 2006, 2:22 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2006, 2:22 PM CDT (19:22 UTC)
Expired
Jul 15, 2006, 8:02 PM CDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 151922
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
122 PM MDT SAT JUL 15 2006

NEZ200-202-160100-
/O.NEW.KCYS.FW.W.0006.060715T1922Z-060716T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
122 PM MDT SAT JUL 15 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

SOUTHERLY WINDS HAVE INCREASED TO 20 TO 30 MPH ACROSS THE NEBRASKA
PANHANDLE EARLY THIS AFTERNOON. THE RELATIVE HUMIDITIES ACROSS THE
AREA ARE LESS THAN 15 PERCENT AND THE FIRE DANGER IS IN THE VERY
HIGH TO EXTREME CATEGORY...THEREFORE RED FLAG CONDITIONS WILL
CONTINUE UNTIL 7 PM TONIGHT...AT WHICH TIME RELATIVE HUMIDITIES
SHOULD START TO RECOVER TO ABOVE 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
KMD
1 follow-up statement
000 
WWUS85 KCYS 160102
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
702 PM MDT SAT JUL 15 2006

...RED FLAG WARNING ALLOWED TO EXPIRE...

.TEMPERATURES CONTINUE TO BE IN THE UPPER 90S TO LOWER 100S BUT
ARE SLOWLY FALLING. THIS WILL ALLOW RELATIVE HUMIDITIES TO
INCREASE TO ABOVE CRITICAL VALUES. IN ADDITION THE WINDS WILL DROP
OFF AS THE EVENING WEARS ON.

NEZ200-202-160215-
/O.CAN.KCYS.FW.W.0006.000000T0000Z-060716T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
702 PM MDT SAT JUL 15 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE RED
FLAG WARNING. 

$$
GRIFFITH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 15, 4:14 AM CDT, 10 hours 8 minutes earlier.

Area forecast discussion, Jul 15, 4:14 AM CDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
314 AM MDT SAT JUL 15 2006

.SHORT TERM...THROUGH SUNDAY. IMPRESSIVELY HOT CONDITIONS FOR TODAY
AND SUN WITH A LARGE DOME OF HIGH PRESSURE AT UPPER LEVELS OVER THE
SOUTHERN AND CENTRAL ROCKIES. TODAY AND TONIGHT WILL REMAIN DRY.
MODELS STILL HINTING AT AN INCREASE IN MID LEVEL MOISTURE SUN
AFTERNOON. WILL SOMEWHAT OPTIMISTICALLY KEEP LOW POPS IN AND AROUND
THE MOUNTAINS NEAR THE CO BORDER SUN AFTERNOON AS OROGRAPHIC UPLIFT
AND AFTERNOON INSTABILITY COMBINE TO WARRANT AN OUTSIDE CHANCE OF
THUNDERSTORMS. TEMPS TODAY AND SUN WILL REACH 100 DEG F OR HOTTER IN
MOST AREAS EAST OF THE LARAMIE RANGE...AND SOME RECORD HIGH
TEMPERATURES ARE LIKELY TO BE SET BOTH DAYS. RELATIVELY RELAXED
PRESSURE GRADIENT AT THE SURFACE WILL TRANSLATE INTO RELATIVELY
INSIGNIFICANT WINDS.

.LONG TERM...BROAD RIDGE OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE
CENTRAL ROCKIES THROUGH THE MID PART OF NEXT WEEK.  THE 700 MB
TEMPERATURES OF MONDAY AND THROUGH THURSDAY ARE FROM 16C TO 20C OVER
THE CWA.  THE HOT TEMPERATURES WILL CONTINUE THROUGH THAT TIME...BUT
IT APPEARS THAT THE HIGHS WILL BE JUST BELOW THE DAILY RECORDS.
LOOKING FOR A BREAK IN THE HEAT...THE DGEX STILL MOVES A PACIFIC
COLD FRONT THROUGH THE CWA TUESDAY NIGHT AND WEDNESDAY MORNING.  THE
00Z RUN OF THE GFS NOW KEEPS THE FRONT NORTH OF THE CWA.  FOR NOW
WILL LEAN TOWARD THE DGEX AS IT HAS BEEN MORE CONSISTENT AND THE
SHORTWAVE TROUGH MOVING ACROSS SOUTHERN CANADA AT THAT TIME SHOULD
HELP PUSH THE FRONT ALONG.  WILL TRIM HIGH TEMPERATURES BACK JUST
A FEW DEGREES FOR WEDNESDAY.  MID AND UPPER LEVEL MOISTURE INCREASES
GRADUALLY OVER THE CWA FOR THE UPCOMING WEEK.  CURRENT POPS LOOK
GOOD WITH THE VALUES A BIT HIGHER EACH DAY OVER MAINLY THE SOUTH
PART OF THE CWA.  BY THURSDAY AND FRIDAY POPS SHOULD BE UP TO THE
SCATTERED CATEGORY.  MODELS DIFFER FOR LATE IN THIS FORECAST
PERIOD.  WILL FOLLOW THE LEAD OF NCEP AND GO CLODER TO THE ECMWF.
THE DGEX AND GFS DEVELOP A NORTHWEST WIND FLOW ALOFT OVER THE AREA
FRIDAY NIGHT AND SATURDAY.  MEANWHILE THE ECMWF HAS A SHORTWAVE
TROUGH UPSTREAM OF THE CWA AND SOUTHWEST WIND FLOW ALOFT.  THE DGEX
AND GFS MOVE A FAIRLY SIGNIFICANT COOL SURGE THROUGH THE CWA FRIDAY
NIGHT.  THE ECMWF ALSO SEEMS TO INDICATE A FRONTAL PASSAGE...BUT
PROBABLY NOT AS COOL AS SHOWN BY THE DGEX AND GFS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JR/WEILAND
Hazardous weather outlook, Jul 15, 10:30 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
930 AM MDT SAT JUL 15 2006

WYZ059-061>067-069-070-161100-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-PINE BLUFFS-
930 AM MDT SAT JUL 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT WILL BE OVER SOUTHEAST WYOMING TODAY. MANY
LOCATIONS WILL SET RECORD HIGH TEMPERATURES FOR THE DATE.
A FEW PLACES...SUCH AS LARAMIE AND DOUGLAS WILL APPROACH ALL
TIME RECORD HIGHS.

SOME OF THE FOLLOWING SUGGESTIONS MAY MAKE LIFE MORE BEARABLE
THROUGH THIS EXCESSIVE HEAT...STAY HYDRATED, TAKE A COOL BATH OR
SHOWER, USE PORTABLE ELECTRIC FANS OR STAY IN AIR CONDITIONED
ROOMS, AND MINIMIZE DIRECT EXPOSURE TO THE SUN. BE SURE TO
KEEP YOUR PETS AND LIVESTOCK AS HYDRATED AND COOL AS POSSIBLE.

THE RISK FOR RANGELAND AND FOREST FIRES IS HIGH DUE TO THE
HOT AND DRY WEATHER.  ONLY A LACK OF WINDS WILL KEEP ANY FIRES
THAT START FROM SPREADING VERY RAPIDLY.

A SEVERE DROUGHT PERSISTS OVER MUCH OF CARBON COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIDELY SCATTERED COVERAGE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS WILL BE OVER SOUTHEAST WYOMING MONDAY THROUGH
FRIDAY. THE STORMS WILL BE MOST NUMEROUS OVER THE MOUNTAINS
AS WELL AS ON WEDNESDAY THROUGH FRIDAY.

EXCESSIVE HEAT WILL BE OVER SOUTHEAST WYOMING THROUGH TUESDAY.
SOME PLACES WILL REACH OR EXCEED THEIR DAILY HIGH TEMPERATURE
RECORDS ESPECIALLY ON SUNDAY. SOME OF THE FOLLOWING SUGGESTIONS
MAY MAKE LIFE MORE BEARABLE THROUGH THIS EXCESSIVE HEAT...STAY
HYDRATED, TAKE A COOL BATH OR SHOWER, USE PORTABLE ELECTRIC FANS
OR STAY IN AIR CONDITIONED ROOMS, AND MINIMIZE DIRECT EXPOSURE TO
THE SUN.

THE RISK FOR RANGELAND AND FOREST FIRES IS HIGH DUE TO THE
HOT AND DRY WEATHER.  DRY THUNDERSTORMS MAY INCREASE THIS RISK
ON TUESDAY AND WEDNESDAY.

A SEVERE DROUGHT PERSISTS OVER MUCH OF CARBON COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ060-068-161100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-
930 AM MDT SAT JUL 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE TODAY. SOME PLACES WILL REACH OR EXCEED THEIR
DAILY HIGH TEMPERATURE RECORDS. A FEW PLACES...SUCH AS SCOTTSBLUFF
WILL APPROACH THEIR ALL TIME HOTTEST TEMPERATURE.

SOME OF THE FOLLOWING SUGGESTIONS MAY MAKE LIFE MORE BEARABLE
THROUGH THIS EXCESSIVE HEAT...STAY HYDRATED, TAKE A COOL BATH OR
SHOWER, USE PORTABLE ELECTRIC FANS OR STAY IN AIR CONDITIONED
ROOMS, AND MINIMIZE DIRECT EXPOSURE TO THE SUN. BE SURE TO
KEEP YOUR PETS AND LIVESTOCK AS HYDRATED AND COOL AS POSSIBLE.

THE RISK FOR RANGELAND FIRES IS HIGH DUE TO THE HOT AND DRY
WEATHER. ONLY A LACK OF WINDS WILL KEEP ANY FIRES THAT START FROM
SPREADING VERY RAPIDLY.

A SEVERE DROUGHT PERSISTS OVER MUCH OF THE SOUTHERN NEBRASKA
PANHANDLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ISOLATED COVERAGE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE MONDAY THROUGH THURSDAY. THE STORMS WILL BE
MORE NUMEROUS ON WEDNESDAY THROUGH FRIDAY.

EXCESSIVE HEAT WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE THROUGH TUESDAY. SOME PLACES WILL REACH OR
EXCEED THEIR DAILY HIGH TEMPERATURE RECORDS ESPECIALLY ON SUNDAY
AND MONDAY. SOME OF THE FOLLOWING SUGGESTIONS MAY MAKE LIFE MORE
BEARABLE THROUGH THIS EXCESSIVE HEAT...STAY HYDRATED, TAKE A COOL
BATH OR SHOWER, USE PORTABLE ELECTRIC FANS OR STAY IN AIR
CONDITIONED ROOMS, AND MINIMIZE DIRECT EXPOSURE TO THE SUN.

THE RISK FOR RANGELAND AND FOREST FIRES IS HIGH DUE TO THE
HOT AND DRY WEATHER.

A SEVERE DROUGHT PERSISTS OVER MUCH OF THE SOUTHERN NEBRASKA
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.